Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 174, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 8, 2004, 3:56 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 3:56 PM CDT (20:56 UTC)
- Expired
- Jul 8, 2004, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 082056 SVRNEW MSC045-109-082145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 445 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTH OF POPLARVILLE...OR ABOUT 11 MILES EAST OF PICAYUNE...MOVING NORTH AT 20 MPH. THIS IS A DANGEROUS STORM WITH PENNY-SIZED HAIL POSSIBLE...STAY INDOORS AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3057 8961 3055 8936 3096 8933 3097 8963 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:20 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 8, 2:20 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 220 PM CDT THU JUL 8 2004 .DISCUSSION... NUMEROUS THUNDERSTORMS HAVE FORMED ALONG THE LEADING EDGE OF A STATIONARY UPPER LEVEL TROUGH IN THE RIVER PARISHES BETWEEN NEW ORLEANS AND BATON ROUGE TODAY. THUNDERSTORMS COULD LINGER ON INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. CONVECTIVE COVERAGE CONTINUE TO DECREASE ON FRIDAY WITH POPS DECREASING TO BELOW CLIMATOLOGICAL AVERAGES FOR THE WEEKEND AND INTO THE EARLY PART OF THE NEXT WORK WEEK. MODELS INDICATE DRIER AIR WORKING INTO THE AREA FROM THE EAST DURING THE DAY FRIDAY...SO WILL HAVE THE HIGHEST PRECIPITATION CHANCES...50 PERCENT...ACROSS WESTERN SECTIONS OF THE FORECAST AREA FRIDAY WITH SOMEWHAT LOWER POPS FARTHER EAST. AS AN UPPER RIDGE BEGINS TO EXPAND ACROSS THE GULF COAST/SOUTHEAST OVER THE WEEKEND...PRECIPITATION CHANCES SHOULD BE ON THE DECREASE WHILE TEMPERATURES BEGIN TO RISE. THIS PATTERN WILL HOLD THROUGH AT LEAST THE EARLY PART OF THE WORK WEEK BEFORE THE UPPER RIDGE BEGINS TO MOVE TO THE WEST AS AN UPPER TROUGH DIGS ACROSS THE EASTERN CONUS DURING THE MIDDLE AND END OF NEXT WEEK BRINGING PERHAPS A BETTER CHANCE OF CONVECTION TO THE AREA AGAIN. && PRELIMINARY POINT NUMBERS... MCB 70 90 71 91 / 30 50 20 10 BTR 72 91 72 92 / 30 50 20 10 MSY 74 91 74 92 / 30 40 20 20 GPT 73 90 74 91 / 30 40 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jul 8, 11:00 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUL 8 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BEFORE DIMINISHING DURING THE EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...A FEW STORMS MAY BECOME STRONG OR SEVERE THIS AFTERNOON AND PRODUCE DAMAGING WINDS. ANY THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...HOWEVER A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:31 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.